Alert archive / New York / Special Weather Statements in 2015
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at May 11, 2015, 9:45 PM EDT for Erie County, Genesee County, New York. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2015, 9:45 PM EDT (01:45 UTC)
- Expired
- May 11, 2015, 10:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Buffalo, NY
Counties Erie County, NY, Genesee County, NY
The radar
The Buffalo radar (KBUF), 11 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 9:53 PM EDT | TSTM WND DMG | Millgrove, NY | 5 TREES DOWN WITH 2 DOWN ON SHEDS |
| May 11, 10:07 PM EDT | TSTM WND DMG | 2 E Alden, NY | TREE AND WIRES DOWN. |
| May 11, 10:07 PM EDT | TSTM WND DMG | Leroy, NY | TREE AND WIRES DOWN. |
| May 11, 10:10 PM EDT | TSTM WND DMG | 1 Sw Pembroke, NY | TREE AND WIRES DOWN MAPLE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.8 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1723 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
019
WWUS81 KBUF 120145
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
945 PM EDT MON MAY 11 2015
NYZ002-010>013-085-120230-
NORTHERN ERIE-SOUTHERN ERIE-ORLEANS-LIVINGSTON-WYOMING-GENESEE-
945 PM EDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NIAGARA...
NORTHWESTERN LIVINGSTON...GENESEE...NORTHEASTERN ERIE...NORTHERN
WYOMING AND SOUTHEASTERN ORLEANS COUNTIES...
AT 945 PM EDT...A STRONG THUNDERSTORM WAS OVER ELMA CENTER...OR NEAR
EAST AURORA...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BUFFALO...CHEEKTOWAGA...WEST SENECA...CLARENCE...LACKAWANNA...
BATAVIA...DEPEW...LANCASTER...EAST AURORA...ALBION...DARIEN LAKES
STATE PARK...ELMA...MARILLA...LE ROY...PEMBROKE...BENNINGTON...
COLDEN...ORCHARD PARK...AKRON AND SMALL BOAT HARBOR.
THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 56 AND 51...AND BETWEEN
EXITS 49 AND 48.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4279 7885 4282 7887 4284 7886 4286 7888
4287 7888 4309 7848 4309 7846 4326 7815
4286 7786 4263 7871
TIME...MOT...LOC 0145Z 237DEG 41KT 4282 7864
$$
CHURCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at May 11, 8:24 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 11, 8:24 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
824 PM EDT MON MAY 11 2015
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT BRINGING AND END
TO THE SUMMER-LIKE WEATHER. WINDY CONDITIONS AND FALLING
TEMPERATURES CAN BE EXPECTED ON TUESDAY ALONG WITH A STRAY SHOWER.
HIGH PRESSURE WILL RETURN FOR THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH TUESDAY/...
SEVERE THUNDERSTORM WATCH 168 HAS BEEN ISSUED FOR MUCH OF WNY.
HAVE UPDATED THE GRIDS TO REFLECT THIS.
MADE A FEW CHANGES TO THE EVENING FORECAST...
1. MOVED UP THE TIMING OF THE ONSET OF SHOWERS AND THUNDERSTORMS.
BASED ON CURRENT RADAR WHICH PLACES THE LEADING EDGE OF
PRECIPITATION FROM NEAR LONDON CANADA ACROSS CENTRAL LAKE ERIE AND
NOW NEARING EASTERN OHIO. BASED ON THIS SPEED...EXPECT THE SHOWERS
AND THUNDERSTORMS TO REACH THE WESTERN SOUTHERN TIER AROUND
9PM...BUFFALO/NIAGARA FALLS AROUND 9-10PM...ROCHESTER AND THE FINGER
LAKES REGION AROUND MIDNIGHT...AND THE NORTH COUNTRY THROUGH THE
LATE OVERNIGHT HOURS.
2. WILL INCREASE THE WIND GUSTS ALONG THE LINE OF
CONVECTION...ESPECIALLY FOR NEAR LAKE ERIE. THE 00Z BUFFALO
SOUNDINGS DISPLAYS 40 KNOTS OF WIND AT 700 HPA...AND WE EXPECT THIS
WIND TO INCREASE TO AROUND 50 TO 55 KNOTS BASED ON BUFKITS MODEL
SOUNDINGS...AND RECENT UPSTREAM AMDAR SOUNDINGS NEAR CLEVELAND WHICH
SUPPORTS 50 TO 55 KNOTS OF WIND AT 700 HPA. CLOSER TO THE SURFACE
WINDS OF 35 KNOTS AROUND 1000 FEET WILL BE FOUND...AND UPSTREAM
CONVECTION COULD TRANSPORT THESE WINDS TO THE SURFACE.
THE QUESTION FOR TONIGHT WILL BE HOW LONG WILL THE CONVECTION LAST
FOR. WITH THE SETTING OF THE SUN WE ARE LOSING OUR INSTABILITY WHICH
WILL LIMIT THE INLAND EXTENT OF THE THUNDERSTORMS...POSSIBLY JUST
PASSING ACROSS CENTRAL NEW YORK AS CONVECTIVE SHOWERS WITH NO
THUNDER. WILL PLACE THE HIGHEST SURFACE GUSTS (AROUND 30 TO 35
KNOTS) WITH THE STRONG TO SEVERE THUNDERSTORMS ACROSS FAR
WNY...AND TAPER DOWN THE WINDS AS MOVE EASTWARD. STRONGEST GUSTS
WILL ALSO LIKELY BE ACROSS THE LAKE PLAINS.
THE COLD FRONT WHICH IS DRIVING THIS CONVECTION WILL PASS ACROSS THE
REGION LATE TONIGHT. THERE MAY BE SOME LINGERING SHOWERS BEHIND THE
MAIN LINE OF CONVECTION...BUT ALL ACTIVITY SHOULD REACH CNY BY
DAWN...LEAVING WNY DRY AND CLEARING. IT WILL BE COOLER ACROSS WNY
TONIGHT WITH LOWS BEHIND THE ACTIVITY DROPPING DOWN INTO THE UPPER
50S...WHILE LOWER 60S WILL HANG ON ACROSS THE EASTERN LAKE ONTARIO
REGION.
ON TUESDAY BEHIND THE COLD FRONT...THE MAIN FOCUS WILL BE THE
WINDS...WITH A WIND ADVISORY WILL REMAIN IN EFFECT FOR THE SHORELINE
AREAS OF LAKE ERIE AND LAKE ONTARIO EAST TO ABOUT MONROE COUNTY WITH
GUSTS TO 50 MPH. TOPOGRAPHIC FRICTION OFTEN LOWERS MAX WINDSPEEDS
FURTHER INLAND...AND WILL THEREFORE KEEP THE WESTERN FINGER LAKES
AND HIGHER TERRAIN SOUTH OUT OF THE ADVISORY AND HOLD GUST TO 40-
45MPH. TEMPERATURES WILL MAX OUT AT MIDNIGHT OR IN THE
MORNING...WITH FALLING VALUES DURING THE DAY...WHILE THE DEWPOINT
STEADILY DROPS.
WITH LEFT OVER MOISTURE AND JUST ENOUGH JUST ENOUGH INSTABILITY IN
THE AFTERNOON...SOME BRIEF LOW TOPPED SHOWERS MAY DEVELOP ALONG LAKE
BREEZE BOUNDARIES...BUT THESE WILL BE SHORT-LIVED WITH MOSTLY TRACE
AMOUNTS.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
TUESDAY NIGHT THE BASE OF THE MID LEVEL TROUGH WILL SWING ACROSS THE
GREAT LAKES AND NEW ENGLAND AND DELIVER A DRAMATICALLY COOLER
AIRMASS TO THE REGION. A POTENT MID LEVEL VORTICITY MAXIMA MOVING
THROUGH THE BASE OF THE TROUGH WILL CROSS OUR REGION AND PRODUCE A
FEW SCATTERED SHOWERS AS DEEPER WRAP AROUND MOISTURE MOVES BACK INTO
THE AREA. SHOWERS WILL BE MOST LIKELY OVERNIGHT ACROSS THE HIGHER
TERRAIN FROM SOUTHERN ERIE AND WYOMING COUNTIES SOUTHWARD INTO THE
WESTERN SOUTHERN TIER...AND ALSO ACROSS THE TUG HILL REGION WITH AN
ADDED BOOST FROM UPSLOPE FLOW.
IT WILL REMAIN QUITE WINDY INTO THE EVENING NORTHEAST OF LAKE ERIE
FROM BUFFALO TO ROCHESTER...THEN OVERNIGHT ALONG THE LAKE ONTARIO
SHORE AS SURFACE WINDS BECOME MORE WESTERLY. STEADY COLD ADVECTION
WILL DROP 850MB TEMPS DOWN TO AROUND -2C BY WEDNESDAY MORNING.
EXTENSIVE CLOUD COVER WILL HELP TO KEEP TEMPS UP SOMEWHAT...BUT
STILL EXPECT LOWS IN THE MID 40S AT LOWER ELEVATIONS AND AROUND 40
ON THE HILLS.
ON WEDNESDAY SCATTERED SHOWERS IN THE MORNING ACROSS THE HIGHER
TERRAIN SOUTH OF THE THRUWAY AND ALSO EAST OF LAKE ONTARIO SHOULD
END BY MIDDAY AS MUCH DRIER AIR BUILDS INTO THE LOWER LAKES.
EXTENSIVE WRAP AROUND CLOUD COVER SHOULD GIVE WAY TO SOME CLEARING
DURING THE AFTERNOON ON THE LAKE PLAINS AS STABLE LAKE SHADOWS
ATTEMPT TO DEVELOP SOUTHEAST OF THE LAKES...BUT CLOUDS WILL LIKELY
LAST MOST OF THE DAY ACROSS HIGHER TERRAIN. THE CORE OF THE COLD AIR
ALOFT WILL BE OVERHEAD ON WEDNESDAY...SO EXPECT HIGHS ONLY IN THE
MID 50S AT LOWER ELEVATIONS AND AROUND 50 ON THE HILLS.
SURFACE HIGH PRESSURE WILL BUILD OVERHEAD WEDNESDAY NIGHT WITH
CLEARING SKIES AND DIMINISHING WINDS. THIS WILL ALLOW FOR STRONG
RADIATIONAL COOLING IN THE COOL/DRY AIRMASS. EXPECT LOWS TO DROP
INTO THE MID TO UPPER 30S IN MOST AREAS INLAND FROM THE IMMEDIATE
LAKESHORES...WITH LOWER 30S ACROSS THE INTERIOR SOUTHERN TIER AND
TUG HILL REGION. THIS WILL BRING A RISK OF PATCHY FROST TO MANY
AREAS OVERNIGHT...WITH MORE WIDESPREAD FROST POSSIBLE IN THE COLDER
SOUTHERN TIER VALLEYS AND TUG HILL REGION.
THURSDAY HIGH PRESSURE WILL REMAIN OVERHEAD WITH PLENTY OF SUNSHINE.
AFTER A CHILLY START TEMPERATURES WILL RECOVER SOME...WITH HIGHS IN
THE LOWER 60S IN MOST LOCATIONS. THURSDAY NIGHT WILL BE COOL...BUT
NOT AS COLD AS WEDNESDAY NIGHT WITH LOWS IN THE 40S IN MOST AREAS.
SOME OF THE COOLER SOUTHERN TIER VALLEYS AND TUG HILL REGION MAY
STILL DROP INTO THE 30S.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
ON FRIDAY BOTH THE GFS AND ECMWF BRING A WARM FRONT NORTHEAST
THROUGH THE GREAT LAKES ALONG WITH A MID LEVEL SHORTWAVE. THIS
FEATURE WILL BRING AN INCREASE IN CLOUD COVER AND THE POTENTIAL FOR
A FEW RAIN SHOWERS. THE WARM FRONT WILL USHER IN A WARMER AIRMASS
WITH TEMPERATURES TRENDING ABOVE NORMAL AGAIN FOR NEXT WEEKEND. A
FEW SHOWERS MAY PERSIST INTO SATURDAY WITHIN THE BROAD WARM
ADVECTIVE REGIME.
MODEL GUIDANCE BEGINS TO DIVERGE BY SUNDAY WITH THE GFS KEEPING A
MOIST SOUTHWEST FLOW IN PLACE WHILE THE ECMWF BRINGS A BUBBLE OF
DRIER AIR INTO THE LOWER LAKES FROM SOUTHEAST CANADA. WITH THE
INCREASING MODEL UNCERTAINTY HAVE REMAINED CLOSE TO THE PREVIOUS
FORECAST WITH A DRY SUNDAY. BY MONDAY THE NEXT UPSTREAM SYSTEM WILL
BEGIN TO MOVE TOWARDS THE GREAT LAKES WITH INCREASING CHANCES OF
SHOWERS AND A FEW THUNDERSTORMS. TEMPERATURES WILL CONTINUE AN
UPWARD TREND THROUGH MONDAY WITH HIGHS POTENTIALLY BACK INTO THE 80S
BY MONDAY.
&&
.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
AT 00Z VFR FLIGHT
CONDITIONS ARE FOUND ACROSS THE REGION. A LINE OF CONVECTION WILL
PASS ACROSS THE REGION AS NOTED ABOVE WITH GUSTY WINDS. GREATEST
CHANCES FOR THUNDER WILL BE ACROSS FAR WNY...WITH THUNDER POSSIBLY
ENDING BY TIME ACTIVITY REACHES THE NORTH COUNTRY WITH THE LOSS OF
DAYTIME HEATING AND INSTABILITY. FLIGHT CONDITIONS WILL DROP TO
MVFR IN CONVECTION...AND POSSIBLY AGAIN LATER TONIGHT AS THE COLD
FRONT PASSES. FLIGHT CONDITIONS WILL THEN RISE BACK TO VFR TOMORROW
BEHIND THE COLD FRONT AND AN EASILY MIXED ATMOSPHERE.
A WELL MIXED ATMOSPHERE AND THEREFORE WINDY CONDITIONS
UNDER A WESTERLY FLOW WILL FOLLOW THE FRONT WITH VFR CONDITIONS ON
TUESDAY.
OUTLOOK... TUESDAY NIGHT AND WEDNESDAY...MAINLY VFR WITH A CHANCE OF
A SHOWER.
THURSDAY THROUGH SUNDAY...VFR.
&&
.MARINE...
SMALL CRAFT ADVISORIES WILL BE IN EFFECT FOR WINDS AND
WAVES STARTING TUESDAY...LASTING THROUGH TUESDAY NIGHT/WEDNESDAY
MORNING BEHIND A COLD FRONT. HIGH PRESSURE WILL RETURN WEDNESDAY
AND LAST INTO THE WEEKEND BUT WITH A CHANCE OF THUNDERSTORMS BY THE
WEEKEND AS A WARM FRONT MOVES IN.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND ADVISORY FROM 10 AM TO 6 PM EDT TUESDAY FOR NYZ001>003-
010>012-019-085.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM TUESDAY TO 2 AM EDT WEDNESDAY
FOR LEZ020.
SMALL CRAFT ADVISORY FROM 5 AM TUESDAY TO 11 AM EDT
WEDNESDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY FROM 10 AM TUESDAY TO 2 AM EDT
WEDNESDAY FOR LOZ030.
SMALL CRAFT ADVISORY FROM 1 PM TUESDAY TO 11 AM EDT
WEDNESDAY FOR LOZ043.
SMALL CRAFT ADVISORY FROM 1 PM TUESDAY TO 8 AM EDT
WEDNESDAY FOR LOZ042.
SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO 11 AM EDT
WEDNESDAY FOR LOZ044-045.
&&
SYNOPSIS...ZAFF
NEAR TERM...THOMAS/ZAFF
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...THOMAS/ZAFF
MARINE...ZAFFHazardous weather outlook, May 11, 8:20 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 820 PM EDT MON MAY 11 2015 NYZ004>008-014-130030- WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO- 820 PM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN UNSEASONABLY COLD AIRMASS WILL ARRIVE FOR THE MIDDLE OF THE WEEK WITH POTENTIAL FOR TEMPERATURES TO DIP INTO THE 30S WEDNESDAY NIGHT. FROST MAY DEVELOP WITH CLEAR SKIES AND LIGHT WINDS EXPECTED...ESPECIALLY INLAND FROM THE IMMEDIATE LAKESHORES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ013-020-021-130030- LIVINGSTON-CATTARAUGUS-ALLEGANY- 820 PM EDT MON MAY 11 2015 ...SEVERE THUNDERSTORM WATCH 168 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN UNSEASONABLY COLD AIRMASS WILL ARRIVE FOR THE MIDDLE OF THE WEEK WITH POTENTIAL FOR TEMPERATURES TO DIP INTO THE 30S WEDNESDAY NIGHT. FROST MAY DEVELOP WITH CLEAR SKIES AND LIGHT WINDS EXPECTED...ESPECIALLY INLAND FROM THE IMMEDIATE LAKESHORES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>003-010>012-019-085-130030- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- SOUTHERN ERIE- 820 PM EDT MON MAY 11 2015 ...SEVERE THUNDERSTORM WATCH 168 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. AN UNSEASONABLY COLD AIRMASS WILL ARRIVE FOR THE MIDDLE OF THE WEEK WITH POTENTIAL FOR TEMPERATURES TO DIP INTO THE 30S WEDNESDAY NIGHT. FROST MAY DEVELOP WITH CLEAR SKIES AND LIGHT WINDS EXPECTED...ESPECIALLY INLAND FROM THE IMMEDIATE LAKESHORES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ030-042>045-062>065-SLZ022-024-130030- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 820 PM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-130030- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 820 PM EDT MON MAY 11 2015 ...SEVERE THUNDERSTORM WATCH 168 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, May 11, 3:53 PM EDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
353 PM EDT MON MAY 11 2015
NYZ006-008-112045-
LEWIS-OSWEGO-
353 PM EDT MON MAY 11 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN LEWIS...
OSWEGO AND CAYUGA COUNTIES...
AT 353 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FAIR HAVEN BEACH STATE PARK TO 6 MILES WEST OF
VIENNA...AND MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
OSWEGO...FULTON...PULASKI...CENTRAL SQUARE...REDFIELD...BATTLE ISLAND
STATE PARK...SELKIRK SHORES STATE PARK...MEXICO POINT STATE PARK...
NINE MILE POINT...BREWERTON...HASTINGS...SCRIBA...VOLNEY...
RICHLAND...CONSTANTIA...WEST MONROE...PALERMO...NEW HAVEN...PHOENIX
AND MINETTO.
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 32 AND 36.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4342 7555 4348 7581 4333 7589 4331 7586
4315 7588 4320 7608 4327 7620 4322 7619
4320 7622 4324 7627 4320 7628 4323 7631
4323 7648 4326 7648 4325 7661 4332 7661
4352 7642 4353 7624 4363 7619 4356 7540
TIME...MOT...LOC 1953Z 232DEG 20KT 4327 7674 4325 7585
CHURCHSpecial weather statement, May 11, 5:16 PM EDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
516 PM EDT MON MAY 11 2015
NYZ003-013-014-112145-
ONTARIO-LIVINGSTON-MONROE-
516 PM EDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ONTARIO...
NORTHEASTERN LIVINGSTON...SOUTHWESTERN WAYNE AND SOUTHEASTERN MONROE
COUNTIES...
AT 515 PM EDT...A STRONG THUNDERSTORM WAS OVER AVON...OR 8 MILES
NORTHEAST OF GENESEO...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
AVON...VICTOR...HONEOYE FALLS...BRISTOL...LIMA...BLOOMFIELD...
HONEOYE...HEMLOCK...MENDON...EAST BLOOMFIELD...RUSH...WEST
BLOOMFIELD...LIVONIA...IONIA...HOLCOMB...LAKEVILLE...FISHERS...SOUTH
LIMA AND INDUSTRY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 390 BETWEEN EXITS 8 AND 11.
INTERSTATE 90 BETWEEN EXITS 45 AND 44.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4282 7783 4300 7781 4310 7737 4304 7737
4303 7735 4275 7737
TIME...MOT...LOC 2115Z 265DEG 17KT 4291 7774
CHURCHSpecial weather statement, May 11, 9:20 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
920 PM EDT MON MAY 11 2015
NYZ001-010-085-120200-
NORTHERN ERIE-NIAGARA-SOUTHERN ERIE-
920 PM EDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT NIAGARA AND NORTHERN ERIE
COUNTIES...
AT 920 PM EDT...A STRONG THUNDERSTORM WAS OVER GRAND ISLAND...OR NEAR
NIAGARA FALLS...MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BUFFALO...CHEEKTOWAGA...WEST SENECA...NORTH TONAWANDA...CLARENCE...
LOCKPORT...LACKAWANNA...KENMORE...DEPEW...AMHERST...TONAWANDA...
LANCASTER...HAMBURG...WILLIAMSVILLE...GRAND ISLAND...ELMA...
NEWFANE...PENDLETON...AKRON AND SMALL BOAT HARBOR.
THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 57 AND 49.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
WESTERN NEW YORK.
LAT...LON 4324 7885 4326 7900 4326 7906 4336 7863
4337 7847 4288 7846 4268 7901 4270 7902
4274 7892 4279 7885 4299 7894 4296 7894
4300 7902 4330 7874
TIME...MOT...LOC 0120Z 253DEG 34KT 4301 7903
CHURCHSpecial weather statement, May 11, 9:35 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 935 PM EDT MON MAY 11 2015 NYZ019-020-120215- CHAUTAUQUA-CATTARAUGUS- 935 PM EDT MON MAY 11 2015 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN CATTARAUGUS AND SOUTHEASTERN CHAUTAUQUA COUNTIES... AT 935 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHEAST OF FALCONER...OR 10 MILES NORTHEAST OF JAMESTOWN...MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JAMESTOWN...SALAMANCA...ALLEGANY STATE PARK...FALCONER...ASHFORD HOLLOW...FREWSBURG...JAMESTOWN WEST...GREAT VALLEY...NEW ALBION... GERRY...CONEWANGO...ELLINGTON...LEON...CARROLLTON...RANDOLPH... NAPOLI...LITTLE VALLEY...CELORON...EAST OTTO AND CATTARAUGUS. THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 11 AND 23. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR WESTERN NEW YORK. LAT...LON 4200 7928 4235 7927 4245 7864 4200 7859 TIME...MOT...LOC 0135Z 261DEG 30KT 4218 7907 CHURCH
Special weather statement, May 11, 9:45 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
945 PM EDT MON MAY 11 2015
NYZ002-010>013-085-120230-
NORTHERN ERIE-SOUTHERN ERIE-ORLEANS-LIVINGSTON-WYOMING-GENESEE-
945 PM EDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NIAGARA...
NORTHWESTERN LIVINGSTON...GENESEE...NORTHEASTERN ERIE...NORTHERN
WYOMING AND SOUTHEASTERN ORLEANS COUNTIES...
AT 945 PM EDT...A STRONG THUNDERSTORM WAS OVER ELMA CENTER...OR NEAR
EAST AURORA...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BUFFALO...CHEEKTOWAGA...WEST SENECA...CLARENCE...LACKAWANNA...
BATAVIA...DEPEW...LANCASTER...EAST AURORA...ALBION...DARIEN LAKES
STATE PARK...ELMA...MARILLA...LE ROY...PEMBROKE...BENNINGTON...
COLDEN...ORCHARD PARK...AKRON AND SMALL BOAT HARBOR.
THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 56 AND 51...AND BETWEEN
EXITS 49 AND 48.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4279 7885 4282 7887 4284 7886 4286 7888
4287 7888 4309 7848 4309 7846 4326 7815
4286 7786 4263 7871
TIME...MOT...LOC 0145Z 237DEG 41KT 4282 7864
CHURCHThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:26 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 64 min |
| May 11, 8:53 PM EDT | Special Marine Warning | BUF | 2 hr | |
| May 11, 8:59 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 46 min |
| May 11, 9:20 PM EDT | Special Weather Statement | BUF | Niagara | 40 min |
| May 11, 9:35 PM EDT | Special Weather Statement | BUF | Cattaraugus | 40 min |
| May 11, 9:57 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Livingston, Orleans, Wyoming | 48 min |
| May 11, 10:28 PM EDT | Special Marine Warning | BUF | 62 min | |
| May 11, 10:40 PM EDT | Special Weather Statement | BUF | Monroe | 35 min |
| May 11, 11:21 PM EDT | Special Marine Warning | BUF | 114 min | |
| May 12, 3:51 PM EDT | Freeze Watch | BUF | Allegany, Cattaraugus, Lewis | 12 hr |
Nearby
Special Weather Statements in New York, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.